Amantadine Syrup

I've been diagnosed with PD since 2005...and have been on Amantadine 100 MG capsules, and other meds ever since. The effects of Amantadine capsules are dry throat, nose and eyes.My throat was so dry that I could feel the food I swallowed start to "stack up" and not go down. (This may sound weird, but it's true.)... I had to drink more water to help the swallowing process...Besides difficulty swallowing, my voice sounded like a frog.

Two days ago I had an appointment with my PD neurologist and voiced my concern about the difficulty of swallowing......He changed my prescription from capsules to "syrup", (50 MG/5 ML syrup)....Instructions: TAKE 1 TEASPOONFUL BY MOUTH ONCE DAILY IN THE MORNING; MAY INCREASE TO TWO TIMES A DAY IF NECESSARY. (Along with the other meds.)

The first day I tried the Amantadine syrup my throat had moisture in it again. I was able to actually "talk" so that my husband understood me......I am so "elated" by this that I felt like a little child on Christmas morning...so excited because of this "wonderful gift", my voice.....I started playing a Christmas CD and singing for the first time in 8 years!

My voice is not all the way back, I'll have to "tinker" with the measure of syrup to find just the right amount that helps the most.....but "Halleluya I have a voice again!"

I just wanted to share this with any fellow Parky that may be taking capsules and experiencing the same effects.

CJ

6 Replies

oldestnewest
  • I was just started on Amantadine this week. It;s a heck of a note to need a med to counteract the side affects caused by aniother med. I will definately keep the syrup in mind. Thanks.

  • Not forgetting that difficulty with swallowing is yet another PD symptom requiring medication at some stage

  • That is to say I haven't ever heard that swallowing difficulties are a side effect of any drug?

  • Since I've been taking the amantadine syrup, my esophagus has enough moisture to aid in the process of food "sliding down"...Before the lack of moisture hindered this process, and I needed to ingest more fluid to eat properly....In my opinion that seems to constitute a "side effect", I'll see if it continues.

    In the meantime, I'm enjoying my new found "gift", my voice. (Haven't had it for so long.)

    CJ

  • Thanks for posting CJ. So many times, when we are doing well for one reason or other, we get excited about our new found pluses, that we forget to share it with others, more prone to go on line when we need help. So, thanks so much for your consideration of thers!

  • Happy happy happy for you sing sing sing

You may also like...